MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERSUADER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERSUADER; MISC ORTHO SURGICAL INSTR
Catalog Number 03.614.027
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the patient underwent for a surgery.During the surgery, the instrument handle was disengaged from the inner and out shafts.The shafts are remained attached to the ploy axial screw head and the handle could not be reattached.The surgery was delayed two-minutes.It was unknown if the surgery completed successfully.There was no patient consequence.Concomitant device reported: unknown rods: synapse (part# unknown; lot# unknown; quantity: 1).Unknown polyaxial screws: synapse (part# unknown; lot# unknown; quantity: 1).This complaint involves one (1) device.This report is for (1) rod introduct-nstr.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.614.027, lot: 1776711, mfg site: hagendorf, release to warehouse date: december 28, 2007.No nonconformance reports (ncrs) were generated during production.Visual inspection: the rod introduct-nstr was returned and received at us customer quality (cq).Upon visual inspection at cq, the small/large tip of the handle looked bent away from the shaft.Additionally, some scratches were observed on the device body which would not impact the device functionality.No other issues were identified with the complaint device.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Top loading persuader assembly, inner shaft top loading persuader, handle top loading persuader, no design issues or discrepancies were identified.Investigation conclusion: this overall complaint was confirmed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERSUADER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11988011
Report Number2939274-2021-02903
Device Sequence Number14444315
Product Code LXH
UDI-Device Identifier07611819925625
UDI-Public(01)07611819925625
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.027
Device Lot Number1776711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/12/2021
08/03/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/12/2021
08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - MONO/POLYAXIAL SCREWS: SYNAPSE; UNK - RODS: SYNAPSE